Alert archive / Idaho / Flood Watches in 2012

Flood Watch 3, NWS Pocatello, ID

March 22, 2012

NWS Pocatello, ID issued this flood watch at Mar 22, 2012, 5:35 PM MDT. It took effect at Mar 23, 2012, 12:00 PM MDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 5:35 PM MDT (23:35 UTC)
In effect from
Mar 23, 2012, 12:00 PM MDT
Expired
Mar 26, 2012, 7:59 PM MDT
In force
3 days
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WGUS65 KPIH 222335
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
535 PM MDT THU MAR 22 2012

IDZ023-232030-
/O.NEW.KPIH.FA.A.0003.120323T1800Z-120325T0600Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
535 PM MDT THU MAR 22 2012

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO...INCLUDING THE
  FOLLOWING AREA...CARIBOU HIGHLANDS.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING.

* EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT
  MOUNTAINS OF EASTERN BINGHAM COUNTY FRIDAY THROUGH SATURDAY.
  SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE
  BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY
  SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT FRIDAY AND SATURDAY.

* HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY
  ROADS MAKING THEM IMPASSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
720 
WGUS65 KPIH 231952
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
152 PM MDT FRI MAR 23 2012

IDZ023-242100-
/O.EXT.KPIH.FA.A.0003.000000T0000Z-120326T0600Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
152 PM MDT FRI MAR 23 2012

...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  CARIBOU HIGHLANDS. 

* THROUGH SUNDAY EVENING

* EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE 
  BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY FRIDAY THROUGH 
  SATURDAY. SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE 
  CREEK AND THE BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH 
  BRUSH CREEK ROAD MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW 
  MELT FRIDAY AND SATURDAY. 

* HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY 
  ROADS MAKING THEM IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

VALLE
424 
WGUS65 KPIH 241936
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MDT SAT MAR 24 2012

IDZ023-252100-
/O.CON.KPIH.FA.A.0003.000000T0000Z-120326T0600Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
136 PM MDT SAT MAR 24 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  CARIBOU HIGHLANDS. 

* THROUGH SUNDAY EVENING

* EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT
  MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH SUNDAY. SMALLER
  CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT
  RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE
  SIGNIFICANT RISES DUE TO RAPID SNOW MELT.

* HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY 
  ROADS MAKING THEM IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

VALLE
597 
WGUS65 KPIH 251956
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT SUN MAR 25 2012

IDZ023-262100-
/O.EXT.KPIH.FA.A.0003.000000T0000Z-120327T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
156 PM MDT SUN MAR 25 2012

...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  CARIBOU HIGHLANDS. 

* THROUGH MONDAY AFTERNOON

* EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE 
  BLACKFOOT MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH SUNDAY. 
  SMALLER CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE 
  BLACKFOOT RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD 
  MAY SEE SIGNIFICANT RISES DUE TO RAPID SNOW MELT. 

* HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY 
  ROADS MAKING THEM IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
062 
WGUS65 KPIH 262008
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT MON MAR 26 2012

IDZ023-280000-
/O.EXT.KPIH.FA.A.0003.000000T0000Z-120328T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
208 PM MDT MON MAR 26 2012

...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREA... 
  CARIBOU HIGHLANDS. 

* THROUGH TUESDAY AFTERNOON

* EXCESSIVE SNOW MELT IS POSSIBLE IN THE VICINITY OF THE BLACKFOOT
  MOUNTAINS OF EASTERN BINGHAM COUNTY THROUGH TUESDAY. SMALLER
  CREEKS AND TRIBUTARIES SUCH AS WOLVERINE CREEK AND THE BLACKFOOT
  RIVER BELOW THE RESERVOIR THROUGH BRUSH CREEK ROAD MAY SEE
  SIGNIFICANT RISES DUE TO SNOW MELT AND RAINFALL.

* HIGH WATER MAY INUNDATE LOW LYING AREAS AND WASH OUT SECONDARY 
  ROADS MAKING THEM IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
037 
WGUS65 KPIH 270159
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
759 PM MDT MON MAR 26 2012

IDZ023-270300-
/O.CAN.KPIH.FA.A.0003.000000T0000Z-120328T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
759 PM MDT MON MAR 26 2012

...FLOOD WATCH IS CANCELLED...

COOLER TEMPERATURES AND THE LACK OF SIGNIFICANT
RAINFALL OVER THE CARIBOU HIGHLANDS TODAY HAS SIGNIFICANTLY
DECREASED THE THREAT OF AREAL FLOODING. THUS THE FLOOD WATCH 
FOR A PORTION OF SOUTHEAST IDAHO HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Mar 22, 2:16 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 22, 2:16 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT THU MAR 22 2012

.SHORT TERM...A MINOR DISTURBANCE EMBEDDED IN SOUTHWESTERLY FLOW
EJECTS FROM THE CLOSED LOW PRESSURE SYSTEM OFF THE COAST TONIGHT
TO BRING A CHANCE OF SHOWERS TO THE CENTRAL MOUNTAINS AND UPPER
SNAKE HIGHLANDS LATE TONIGHT AND FRIDAY. SNOW LEVELS CONTINUE
PRETTY HIGH...NEAR 7500 FEET WITH ALL THE WARM MOVING NORTH.
ACCUMULATION OF SNOW IN THE CENTRAL MOUNTAINS WILL PROBABLY ONLY
BE 1 OR 2 INCHES AND AT HIGH ELEVATIONS. SOUTHERLY DOWNSLOPE WINDS
EXPECTED AGAIN ON THE SOUTH CENTRAL HIGHLANDS FROM BURLEY TO
POCATELLO. FORECAST LOWS TONIGHT ARE 5 TO 10 DEGREES ABOVE MOS
GUIDANCE ALONG THE FOOT HILLS. THE FORECAST HAS TRENDED DRIER FOR
FRIDAY NIGHT THROUGH SATURDAY NIGHT WHILE THE CLOSED LOW SETTLES
SOUTHWARD ALONG THE CALIFORNIA COAST. THE ECMWF STILL FAVORS
BRINGING MOISTURE INLAND ABOUT 12 HOURS EARLIER THAN THE GFS...INTO
THE CENTRAL MOUNTAINS BY SUNDAY WHEREAS THE GFS DELAYS THINGS
UNTIL MONDAY. UNTIL THEN...MAIN CONCERN IS WARMING TEMPERATURES
AND SNOW MELT CONTRIBUTIONS TO SMALL STREAM FLOODING. RS

.LONG TERM...SUNDAY THROUGH THURSDAY.  A DEEP UPPER LEVEL LOW OFF
THE COAST OF CA ON SUNDAY WILL MOVE THROUGH THE AREA ON MONDAY
BRINGING WIDESPREAD SHOWERS ACROSS THE AREA.  LOOK FOR .25 TO .75
INCHES OF PRECIPITATION ACROSS THE MOUNTAINS AND .15 TO .45
PRECIPITATION FOR LOWER AREAS.  SNOW LEVELS WILL START AROUND 8500
FT ON MONDAY MORNING AND DROP TO AROUND 5500 FT BY TUESDAY MORNING.
RIDGING STARTS BUILDING IN ON TUESDAY BEFORE A WEAKER SYSTEM MOVES
THROUGH ON WEDNESDAY INTO THURSDAY.  HAVE RAISED POPS SLIGHTLY
HIGHER ON MONDAY...WEDNESDAY AND THURSDAY.  EXPECT MUCH HIGHER THAN
NORMAL TEMPERATURES ON SUNDAY BECOMING NEAR NORMAL ON MONDAY.
TEMPERATURES WILL THEN RISE SLIGHTLY ABOVE NORMAL THROUGH THE
REMAINDER OF THE PERIOD.  WYATT

&&

.AVIATION...EXPECT A MOSTLY DRY SOUTHWEST FLOW THROUGH THE PERIOD.
EXPECT SLIGHTLY BREEZY CONDITIONS THIS AFTERNOON FOR KBYI AND KPIH.
KSUN HAS A CHANCE TO SEE LIGHT VICINITY SHOWERS. KSUN IS EXPECTED TO
STAY VFR. WYATT

&&

.HYDROLOGY...WARMING TEMPERATURES THE NEXT THREE DAYS AND A
CHANCE OF LIGHT RAIN SHOWERS TONIGHT AND FRIDAY IN THE UPPER
SNAKE HIGHLANDS AND SOUTH SLOPES IN BLAINE COUNTY WILL INCREASE
THE RISK OF SMALL STREAM FLOODING. IN FACT NIGHTTIME LOW
TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT. AN AREAL FLOOD
WARNING REMAINS IN EFFECT NEAR ASHTON...AND SMALL STREAM FLOOD
ADVISORIES CONTINUE NEAR DUBOIS AND BELLEVUE. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 22, 4:04 AM MDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
404 AM MDT THU MAR 22 2012

IDZ017>025-031-032-231015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
404 AM MDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Flood Watches in Idaho, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.